Alert archive / California / Wind Advisories in 2019

Wind Advisory 8, NWS Phoenix, AZ

March 12, 2019Imperial County, San Bernardino County, California

NWS Phoenix, AZ issued this wind advisory at Mar 12, 2019, 12:33 PM PDT for Imperial County, San Bernardino County, California. It took effect at Mar 12, 2019, 6:00 PM PDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2019, 12:33 PM PDT (19:33 UTC)
In effect from
Mar 12, 2019, 6:00 PM PDT
Expired
Mar 13, 2019, 4:00 PM PDT
In force
22 hr
Issued by
NWS Phoenix, AZ

Counties Imperial County, CA, San Bernardino County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2019-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2019-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

905 
WWUS75 KPSR 121933
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1233 PM MST Tue Mar 12 2019

CAZ562-131200-
/O.NEW.KPSR.WI.Y.0008.190313T0100Z-190313T1200Z/
Imperial County Southwest-
1233 PM PDT Tue Mar 12 2019

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT
WEDNESDAY...

The National Weather Service in Phoenix has issued a Wind
Advisory, which is in effect from 6 PM this evening to 5 AM PDT
Wednesday.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...Tonight.

* IMPACTS...Difficult driving conditions, especially for larger
  vehicles traveling along roads with crosswinds, such as I-8. 
  Light, unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
4 follow-up statements
213 
WWUS75 KPSR 130019
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
519 PM MST Tue Mar 12 2019

AZZ557-558-560>562-131300-
/O.NEW.KPSR.WI.Y.0009.190313T1800Z-190314T0100Z/
Mazatzal Mountains-Pinal/Superstition Mountains-San Carlos-
Dripping Springs-Globe/Miami-
Including the cities of Sunflower, San Carlos, Hayden, Winkelman,
Globe, and Miami
519 PM MST Tue Mar 12 2019

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY...

The National Weather Service in Phoenix has issued a Wind
Advisory, which is in effect from 11 AM to 6 PM MST Wednesday.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* TIMING...From around noon Wednesday through the early evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ560-131300-
/O.EXB.KPSR.WI.Y.0008.190313T0400Z-190313T2100Z/
Joshua Tree NP West-
Including the cities of Cottonwood Visitor and Lost Horse-Keys
Village
519 PM PDT Tue Mar 12 2019

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PDT
WEDNESDAY...

The National Weather Service in Phoenix has issued a Wind
Advisory, which is in effect from 9 PM this evening to 2 PM PDT
Wednesday.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Tonight through early afternoon Wednesday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ562-131200-
/O.CON.KPSR.WI.Y.0008.190313T0100Z-190313T1200Z/
Imperial County Southwest-
519 PM PDT Tue Mar 12 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

* WINDS...West 35 to 45 mph with gusts up to 70 mph.

* TIMING...Tonight.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
672 
WWUS75 KPSR 131031
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
331 AM MST Wed Mar 13 2019

CAZ561-570-132245-
/O.EXB.KPSR.WI.Y.0009.190313T1700Z-190313T2300Z/
Joshua Tree NP East-Chuckwalla Valley-
Including the city of Midland
331 AM PDT Wed Mar 13 2019

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PDT
THIS AFTERNOON...

The National Weather Service in Phoenix has issued a Wind
Advisory, which is in effect from 10 AM this morning to 4 PM PDT
this afternoon.

* WINDS...Northwest 25 to 30 mph with gusts up to 45 mph.

* TIMING...From 10 am to 4 pm.

* IMPACTS...Difficult driving conditions, especially for larger
  vehicles such as motor homes. Light, unsecured objects may 
  become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ560-132245-
/O.EXT.KPSR.WI.Y.0008.000000T0000Z-190313T2300Z/
Joshua Tree NP West-
Including the cities of Cottonwood Visitor and Lost Horse-Keys
Village
331 AM PDT Wed Mar 13 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON...

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Through early afternoon Wednesday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ562-131200-
/O.CON.KPSR.WI.Y.0008.000000T0000Z-190313T1200Z/
Imperial County Southwest-
331 AM PDT Wed Mar 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...Tonight.

* IMPACTS...Difficult driving conditions, especially for larger
  vehicles traveling along roads with crosswinds. Light, unsecured
  objects may become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

AZZ557-558-560>562-132245-
/O.CON.KPSR.WI.Y.0009.190313T1800Z-190314T0100Z/
Mazatzal Mountains-Pinal/Superstition Mountains-San Carlos-
Dripping Springs-Globe/Miami-
Including the cities of Sunflower, San Carlos, Hayden, Winkelman,
Globe, and Miami
331 AM MST Wed Mar 13 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS EVENING...

* WINDS...West 25 to 30 mph with gusts up to 50 mph.

* TIMING...From around noon Wednesday through the early evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
499 
WWUS75 KPSR 131201
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
501 AM MST Wed Mar 13 2019

CAZ562-131315-
/O.EXP.KPSR.WI.Y.0008.000000T0000Z-190313T1200Z/
Imperial County Southwest-
501 AM PDT Wed Mar 13 2019

...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING...

Winds will continue to be very breezy today although at sub-
advisory levels.

$$

CAZ560-132300-
/O.CON.KPSR.WI.Y.0008.000000T0000Z-190313T2300Z/
Joshua Tree NP West-
Including the cities of Cottonwood Visitor and Lost Horse-Keys
Village
501 AM PDT Wed Mar 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Through early afternoon Wednesday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ561-570-132300-
/O.CON.KPSR.WI.Y.0009.190313T1700Z-190313T2300Z/
Joshua Tree NP East-Chuckwalla Valley-
Including the city of Midland
501 AM PDT Wed Mar 13 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 PM PDT THIS AFTERNOON...

* WINDS...Northwest 25 to 30 mph with gusts up to 45 mph.

* TIMING...From 10 am to 4 pm.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

AZZ557-558-560>562-140015-
/O.CON.KPSR.WI.Y.0009.190313T1800Z-190314T0100Z/
Mazatzal Mountains-Pinal/Superstition Mountains-San Carlos-
Dripping Springs-Globe/Miami-
Including the cities of Sunflower, San Carlos, Hayden, Winkelman,
Globe, and Miami
501 AM MST Wed Mar 13 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS EVENING...

* WINDS...West 25 to 30 mph with gusts up to 50 mph.

* TIMING...From around noon Wednesday through the early evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
650 
WWUS75 KPSR 132012
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
112 PM MST Wed Mar 13 2019

CAZ560-132300-
/O.CON.KPSR.WI.Y.0008.000000T0000Z-190313T2300Z/
Joshua Tree NP West-
Including the cities of Cottonwood Visitor and Lost Horse-Keys
Village
112 PM PDT Wed Mar 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

* WINDS...North 20 to 30 mph with gusts up to 40 mph.

* TIMING...Through late afternoon.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ561-570-132300-
/O.CON.KPSR.WI.Y.0009.000000T0000Z-190313T2300Z/
Joshua Tree NP East-Chuckwalla Valley-
Including the city of Midland
112 PM PDT Wed Mar 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* TIMING...Through late afternoon.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

AZZ557-558-560>562-140100-
/O.CON.KPSR.WI.Y.0009.000000T0000Z-190314T0100Z/
Mazatzal Mountains-Pinal/Superstition Mountains-San Carlos-
Dripping Springs-Globe/Miami-
Including the cities of Sunflower, San Carlos, Hayden, Winkelman,
Globe, and Miami
112 PM MST Wed Mar 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...Through early evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 12, 11:15 AM PDT, 1 hour 18 minutes earlier.

Area forecast discussion, Mar 12, 11:15 AM PDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1115 AM MST Tue Mar 12 2019

.UPDATE...Updated short-term discussion.

&&

.SYNOPSIS...
A low pressure system has already produced rainfall across the
region and will continue to produce scattered to numerous showers
during the day today, though not continuously. In addition, there
will be a slight chance of thunderstorms, mainly over southern
Arizona. A second system will move through later tonight and
Wednesday but precipitation will be limited to south-central
Arizona and primarily the higher terrain. However, it will bring
breezy to windy conditions across the region. Well below normal
high temperatures will continue today and Wednesday followed by a
drying and warming trend.

&&

.DISCUSSION...
Latest satellite imagery shows a plume of deeper moisture across
eastern Arizona, with backbuilding precipitation into
Mexico associated with widespread divergent flow aloft. Meanwhile, a
well-defined closed low is located near Yuma, with several
vortices rotating around the main circulation. The upper low will
continue migrating eastward while weakening, however colder air aloft
will result in increasing instability across south-central Arizona.
Latest SREF suggests SBCAPE could locally reach 500 J/kg. Convection
has trended upward in intensity and this is likely to continue
through early afternoon. The strongest cells will be capable of
producing stronger wind gusts and even some small hail.

&&

.PREVIOUS DISCUSSION...
Anticipate anywhere from 1/4 to 3/4 inch of additional rainfall
today and this evening over the lower elevations with another 2/3
to 2 inches over the higher terrain of south-central AZ. There
will quite possibly be some nuisance flooding later today that
would be handled by Advisories. At this time, do not think a flood
watch is necessary. The exception would be along Tonto Creek.
Expect flow to rise significantly later today and tonight. It is
quite conceivable that an FLW will be needed. Will continue to
evaluate. Snow levels remain high through the day today.

The follow-on system from the northwest will keep precip chances
going over south-central AZ tonight and Wednesday - mainly for
the higher terrain but anticipate portions of metro Phoenix will
get brushed as well (likely after an evening lull). This will
lead to lower snow levels. For our area, there will be snow
accumulations above 5500 feet tonight and Wednesday over Gila
County such that a Winter Weather Advisory has been issued. In
addition, it will be breezy to windy across the forecast area
Wednesday.

With the passage of these systems, high temperatures will remain
well below normal.

During the latter half the week and weekend, we begin a warming
and drying trend and there will be breezy conditions at times.
While it looks like there will be a weak upper low Friday and
Saturday, it is not expected to have much of an impact at all.

&&

AVIATION...
South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:

Winds should remain light and gradually shift clockwise towards
the SSW by the early afternoon. By 18Z, the threat for isolated
moderate to heavy convective rain showers increases, with a very
slight chance of lightning and thunder. Convective potential
diminishes by mid afternoon, but some lingering showers may still
persist across higher terrain areas in the northern and eastern
periphery of the Valley through this evening. Another system will
move across northern Arizona this evening into tomorrow and bring
another chance of rain, but mostly to KSDL and KDVT. BKN-OVC GIGs
around 5 kft AGL will remain persistent through tonight, but may
fall as low as 3 kft. SW winds will increase tonight ahead of
another weather system and associated cold front. Sustained winds
will increase to around 10-15 kts with gusts up to 25 kts.

Southeast California/Southwest Arizona including KIPL and KBLH:

A low pressure system will continue to slowly trudge east-
northeast throughout the day. Chances for additional showers this
afternoon are unlikely, but an isolated wrap-around shower cannot
be ruled out at KBLH. CIGs will continue to improve, becoming
FEW-SCT by late this afternoon. Winds through the day will remain
light and favor a westerly component at both terminals. Winds
then increase out of the WSW tonight ahead of another approaching
weather system and associated cold front. Sustained winds steadily
increase to 10-20 kts by midnight with gusts possible up to 25
kts.

Aviation Discussion not updated for amended TAFs.

&&

.FIRE WEATHER...
Wednesday through Sunday:
A second system moves through mainly northern Arizona on Wednesday
but will likely produce rain and higher elevation snow (above 5000
feet) over the higher terrain of south-central Arizona. It will be
breezy to windy on Wednesday and cool with below normal
temperatures. Conditions will be dry Thursday through Sunday and
there will be a warming trend. There will be occasional breeziness
favoring north and east directions. Humidities will be lower but
overnight recovery will be good.

&&

.SPOTTER INFORMATION STATEMENT...
Spotters should follow standard reporting procedures.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Winter Weather Advisory from 6 PM this evening to 4 PM MST
     Wednesday for AZZ563.

CA...None.
&&

DISCUSSION...Hirsch
PREVIOUS DISCUSSION...AJ
AVIATION...Hernandez
FIRE WEATHER...AJ

In the hours before

Special weather statement, Mar 12, 11:24 AM PDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1124 AM MST TUE MAR 12 2019

AZZ534-537-540>544-546-548-550-121915-
South Mountain/Ahwatukee AZ-Aguila Valley AZ-
Scottsdale/Paradise Valley AZ-Buckeye/Avondale AZ-
Cave Creek/New River AZ-East Valley AZ-Central Phoenix AZ-
Northwest Valley AZ-Deer Valley AZ-North Phoenix/Glendale AZ-
1124 AM MST TUE MAR 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR MARICOPA AND PINAL COUNTIES UNTIL
1215 PM MST...

At 1124 AM MST, Doppler radar was tracking strong thunderstorms along
a line extending from Morristown to near South Mountain Park.
Movement was northeast at 15 mph.

Nickel size hail will be possible with these storms.

Locations impacted include...
Phoenix, Glendale, Scottsdale, Tempe, Peoria, Surprise, Avondale, El
Mirage, Paradise Valley, Tolleson, Youngtown, Sun City West, Waddell,
Laveen, Circle City, Sun City, Wittmann, Litchfield Park, Tempe
Marketplace and Papago Park.

This includes the following highways...
AZ Interstate 10 between mile markers 132 and 159.
AZ Interstate 17 between mile markers 195 and 224.
AZ Route 51 between mile markers 1 and 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3389 11231 3389 11228 3390 11224 3348 11180
      3322 11209 3385 11269 3396 11256
TIME...MOT...LOC 1824Z 207DEG 15KT 3385 11260 3328 11206

Hernandez
Special weather statement, Mar 12, 11:59 AM PDT, 34 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1159 AM MST TUE MAR 12 2019

AZZ537-541-542-544>549-551-553-555-558-121945-
Fountain Hills/East Mesa AZ-Cave Creek/New River AZ-
Northwest Pinal County AZ-East Valley AZ-
Southeast Valley/Queen Creek AZ-Apache Junction/Gold Canyon AZ-
Rio Verde/Salt River AZ-Pinal/Superstition Mountains AZ-
North Phoenix/Glendale AZ-New River Mesa AZ-
Scottsdale/Paradise Valley AZ-Northwest Valley AZ-Deer Valley AZ-
1159 AM MST TUE MAR 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR MARICOPA AND PINAL COUNTIES UNTIL
1245 PM MST...

At 1159 AM MST, Doppler radar was tracking showers and thunderstorms
along a line extending from near Lake Pleasant to Queen Creek.
Movement was northeast at 20 mph.

Nickel size hail will be possible with these storms.

Locations impacted include...
Phoenix, Mesa, Chandler, Glendale, Scottsdale, Gilbert, Tempe, Apache
Junction, Fountain Hills, Paradise Valley, East Mesa, New River,
Queen Creek, Cave Creek, Carefree, Tempe Marketplace, Piestewa Peak
Park, Deer Valley Airport, Gold Camp and Salt River Indian Community.

This includes the following highways...
AZ Interstate 17 between mile markers 210 and 241.
AZ Route 51 between mile markers 4 and 15.
US Highway 60 between mile markers 176 and 206.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3402 11192 3336 11135 3334 11136 3315 11166
      3389 11244 3392 11241 3389 11228 3391 11224
      3395 11224 3397 11219 3405 11215
TIME...MOT...LOC 1859Z 231DEG 18KT 3390 11232 3323 11166

Hernandez
Local storm report, Mar 12, 12:00 PM PDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1200 PM MST TUE MAR 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 AM     FUNNEL CLOUD     5 SSW FOUNTAIN HILLS    33.55N 111.78W
03/12/2019                   MARICOPA           AZ   EMERGENCY MNGR

            NUMEROUS REPORTS FROM SRPMIC EM PLUS PUBLIC.

&&

KW
Special weather statement, Mar 12, 12:03 PM PDT, 30 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1203 PM MST TUE MAR 12 2019

AZZ532-121930-
Yuma AZ-
1203 PM MST TUE MAR 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL YUMA COUNTY UNTIL
1230 PM MST...

At 1203 PM MST, Doppler radar was tracking a strong thunderstorm near
Yuma, moving southeast at 10 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Yuma and Araby.

This includes the following highways...
AZ Interstate 8 between mile markers 4 and 7.
AZ Route 195 near mile marker 11, and between mile markers 16 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3266 11469 3270 11454 3256 11439 3249 11463
TIME...MOT...LOC 1903Z 330DEG 8KT 3263 11460

Hernandez

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.